Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Why does trazadone make difficulty in walking?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
Why does trazadone make me walk like im drunk? Ie i hit walls and cant walk straight. Is that a common side effect? No other sleep aid does that to me
Posted Sun, 5 Jan 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 19 minutes later
Brief Answer: Trazodone causes these effects Detailed Answer: Dear Friend Trazadone is an anti depressant , and is well known to cause dizziness , Blurred vision. Many people also complain of Gait disturbances with it. So it seems that his drug is causing you these symptoms. Make sure , you are not taking high doses of Trazadone , that causes these side effects more severely. Trazodone should always be initiated at a low dose and increased gradually, based on clinical response and tolerance to side effects. I recommended starting dose of maximum 150 mg once daily. If you continue to have these side effects , you may consult your doctor for the substitute. If i have such patients , and i have prescribed trazodone for depression , i switch them to SSRI group of drugs like Fluoxetine , which are better tolerated. I hope i am able to solve your query , still if you have any query , do ask me , and if your query is solved , please close the discussion and rate it. Stay Healthy.
Above answer was peer-reviewed by
Follow-up: Why does trazadone make difficulty in walking? 1 hour later
if I keep taking it will these side effects lessen?
Answered by Dr. Anshul Varshney 8 minutes later
Brief Answer: Tolerance will develop over time. Detailed Answer: Dear Friend. If you will continue the medication , you may develop the tolerance to these side effects. But since these side effects may be XXXXXXX while driving , handling a machine or walking on a running road , I personally prefer to change the medication. So discuss with your doctor for substituting it with SSRI group of drugs which I mentioned. I am sure he will agree to my opinion and will consider substituting trazodone. If you don't have any further query , you may please close the discussion and rate it. Stay Healthy.
Above answer was peer-reviewed by
Follow-up: Why does trazadone make difficulty in walking? 40 minutes later
I think it is ok because I am taking it at night, its worn off by morning
Answered by Dr. Anshul Varshney 9 hours later
Brief Answer: you may continue Detailed Answer: If you are taking it in night and by the morning the side effects are gone , it's acceptable to continue it , if you are being benefited. You may now close the discussion , if you don't have any further query. If you still have a query I am here to solve it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor